MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Model Number BMX9690SIM125-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left common carotid artery using a benchmark bmx96 access system (benchmark max), benchmark 6f 071 delivery catheter (benchmark), non-penumbra guidewire, and non-penumbra sheath.It was noted that the patient¿s anatomy was tortuous.During the procedure, the sheath was first inserted into the patient; however, the physician decided to exchange the sheath for a benchmark max.Subsequently, while inserting the benchmark max over a dilator to access the radial artery, the physician experienced resistance and damaged the distal tip of the benchmark max.Therefore, it was removed.The physician then attempted to use a benchmark to navigate the guidewire to the target vessel; however, it was unsuccessful.It should be noted that there was no alleged deficiency or damage to the benchmark.The physician decided to end the procedure at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark max confirmed a distal tip ovalization.If the device is advanced against resistance during use, damage such as this may occur.During functional testing, the returned dilator was able to advance through the benchmark max without issue.The root cause of the resistance experienced during the procedure could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the cause of resistance.H3 other text : placeholder.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11326277
Report Number3005168196-2021-00277
Device Sequence Number793206
Product Code DQY
UDI-Device Identifier00815948022652
UDI-Public00815948022652
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model NumberBMX9690SIM125-A
Device Catalogue NumberBMX9690SIM125
Device Lot NumberF101483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/14/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005